Alert archive / Kansas / Flash Flood Warnings in 1999
Flash Flood Warning 8, NWS Dodge City, KS
NWS Dodge City, KS issued this flash flood warning at Jul 1, 1999, 6:09 AM CDT for Barber County, Comanche County, Kansas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 1, 1999, 6:09 AM CDT (11:09 UTC)
- Expired
- Jul 1, 1999, 10:10 AM CDT
- In force
- 4 hr
- Issued by
- NWS Dodge City, KS
- Area
- Whole counties
Counties Barber County, KS, Comanche County, KS
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 11.2 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1011 J/kg
- Mixed-layer CIN
- -151 J/kg
- Mixed-layer LCL
- 1089 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KDDC 011109 FFWDDC KSC007-033-011510- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 609 AM CDT THU JUL 1 1999 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A * FLASH FLOOD WARNING FOR... BARBER COUNTY IN SOUTH CENTRAL KANSAS EASTERN COMANCHE COUNTY IN SOUTH CENTRAL KANSAS * UNTIL 1010 AM CDT * AT 600 AM...A SPOTTER 7 MILES EAST OF WILMORE REPORTED 4.5 INCHES OF RAIN SINCE 400 AM. AT 605 AM DOPPLER RADAR INDICATED ADDITIONAL THUNDERSTORMS WILL BE MOVING THROUGH THE AREA THROUGH 7 AM. ADDITIONAL RAINFALL OF ONE INCH WILL BE POSSIBLE. RAINFALL OF SIMILAR AMOUNTS MAY HAVE ALSO OCCURRED IN BARBER COUNTY. PERSONS ALONG MULE AND INDIAN CREEKS SHOULD BE ALERT FOR FLASH FLOODING. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGER OF FLOODING. RB/JH
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 3:43 AM CDT, 2 hours 26 minutes earlier.
Area forecast discussion, Jul 1, 3:43 AM CDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION...ADDED FLASH FLOOD WATCH NATIONAL WEATHER SERVICE DODGE CITY KS 343 AM CDT THU JUL 1 1999 FORECAST CHALLENGES ARE THE CHANCE OF THUNDERSTORMS AND TEMPS. 01/00Z UPPER AIR MAPS DEPICTED BOTH A 500 AND 700 S/W OVER CENTRAL COLORADO. THESE HAVE NOW PROPAGATED OVER WESTERN KANSAS AND ARE HELPING TO SPAWN THE ONGOING CONVECTION. MODELS MOVE THIS S/W EAST OF THE AREA BY 09Z. A SECOND 500 MB S/W AT 00Z WAS OVER CENTRAL WYOMING. MODELS MOVE THIS S/W EAST OF THE AREA BY 15Z. SO...THE AREA MAY NOT BE TSRA-FREE UNTIL AROUND MID-MORNING. THEN THE PROBLEM LOOKS TO BE LINGERING LOW LEVEL CLOUDINESS IN ASSOCIATION WITH LOW LEVEL MOISTURE AND UPSLOPE WINDS UNTIL NORTHWEST WINDS KICK IN AND HELP CLEAR THE AREA FROM WEST TO EAST. THE 500 MB UPPER AIR PATTERN DOES A BIT OF A SEW-SAW PATTERN THROUGH THE END OF THE DAY FRIDAY. WE WILL TRANSFER FROM NORTHWEST TO ZONAL TO SOUTHWEST FLOW AS 5H HIGH PRESSURE FORMS IN THE SOUTHWEST U.S. NO SIGNIFICANT 5H S/W IS PROGGED TO PASS ACROSS THE AREA UNTIL AFTERNOON AND EVENING OF FRIDAY. ALSO WITH THE CHANGE IN THE FLOW PATTERN...THE JET WILL LIFT NORTH...HELPING TO REDUCE THE RISK OF SVR WX VIA A LESS FAVORABLE WIND PROFILE. CLOSER TO EARTH...MODELS SHOW GOOD SOUTHWEST FLOW AT 850 AND 700...THUS HELPING BRING WARMER AIR AND MORE CAP TO THE AREA...ESPECIALLY BY FRIDAY WHEN 500 WINDS WILL ALSO BE BRINGING IN WARMER TEMPS. SO EXCEPT FOR THIS EARLY THIS MORNING...THE CHANCE OF STORMS HAS SLIM CHANCES THE REST OF THE PERIOD. THE CAP WILL BECOME TOO STRONG TONIGHT INTO FRIDAY FOR MORE THAN SOME FLAT CU DURING THE DAYTIME. FOR TEMPS...WILL UNDERCUT FWC HIGHS TODAY ESPECIALLY IN THE EAST GIVEN CLOUD DISCUSSION ABOVE. LOW TEMPERATURES FOR TONIGHT LOOK REASONABLE. FOR FRIDAY...MOSTLY SUNNY SKIES ALONG WITH WAA AND A BIT OF A DOWNSLOPE COMPONENT TO THE WIND...TEMPS SHOULD WARM NICELY. THE ETA AND NGM SOLUTION PLACES 30 TO 35 DEG C 850 TEMPS OVER US WHILE THE NGM IS A BIT COOLER AT 25 TO 30 DEG C. GIVEN THAT MUCH OF THE NORTH AND EAST PART OF THE CWFA HAS BEEN VERY WET RECENTLY... WILL PREFER THE COOLER NGM SOLUTION THERE. THE CENTRAL...AND ESPECIALLY THE SOUTHWEST HAS BEEN MUCH DRIER...AND THUS A WARMER SOLUTION IS MORE FAVORABLE THERE. NOT SPENDING A LOT OF TIME ON THE EXTENDED THIS MORNING. WILL ONLY REMOVE SLIGHT CHANCE OF TSRA VIA THE CAP REASONING. ---------------------------------------------------------------- WITH REPORTS OF HEAVY RAIN WITH THE SLOW MOVING THUNDERSTORMS AND MORE EXPECTED AFTER THE FIRST ROUND PASSES. WILL ISSUE FLASH FLOOD WATCH FOR THIS MORNING IN ALL BUT MY NORTHEAST ZONES. ----------------------------------------------------------------- PRELIMINARY GUIDANCE FOR COORDINATION ONLY. OFFICIAL FORECASTS ARE CONTAINED WITHIN THE DODGE CITY ZONE FORECAST. DDC 081/066 092/067 094 800 GCK 083/064 090/065 092 700 EHA 086/062 097/063 099 500 LBL 085/063 095/064 097 500 HYS 077/066 089/067 092 310 P28 083/0871 092/071 094 6-0 .DDC...FFA THIS MORNING KSZ043-044-061>064-074>081-084>090. SLEIGHTER
In the hours before
Special weather statement, Jul 1, 4:45 AM CDT, 1 hour 24 minutes before
KSZ030-031-043>046-061>066-074>081-084>090-020600- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 445 AM CDT THU JUL 1 1999 ...SPOTTERS WILL CONTINUE TO BE NEEDED THIS MORNING... A SEVERE THUNDERSTORM WATCH CONTINUES UNTIL 1000 AM CDT /900 AM MDT/ FOR SOUTHWEST AND PARTS OF WESTCENTRAL AND SOUTHCENTRAL KANSAS. A COMPLEX OF THUNDERSTORMS WILL CONTINUE PROGRESSING SOUTH ACROSS THE AREA THIS MORNING. SOME OF THESE STORMS WILL CONTAIN LARGE HAIL OR DAMAGING WINDS. ALSO...HEAVY RAIN IS ACCOMPANYING MANY OF THESE STORMS...SO FLASH FLOODING COULD BE A PROBLEM AS WELL. BY NOON...THE SYSTEM WHICH GENERATED THE THUNDERSTORMS SHOULD HAVE PUSHED EAST OF THE AREA WITH GRADUALLY CLEARING SKIES FROM WEST TO EAST. FOR ADDITIONAL WEATHER INFORMATION...YOU MAY VISIT OUR WEB SITE AT: HTTP://WWW.DODGECITY.NET/NWS/ SLEIGHTER
Special weather statement, Jul 1, 4:45 AM CDT, 1 hour 24 minutes before
KSZ030-031-043>046-061>066-074>081-084>090-020600- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 445 AM CDT THU JUL 1 1999 ...SPOTTERS WILL CONTINUE TO BE NEEDED THIS MORNING... A SEVERE THUNDERSTORM WATCH CONTINUES UNTIL 1000 AM CDT /900 AM MDT/ FOR SOUTHWEST AND PARTS OF WESTCENTRAL AND SOUTHCENTRAL KANSAS. A COMPLEX OF THUNDERSTORMS WILL CONTINUE PROGRESSING SOUTH ACROSS THE AREA THIS MORNING. SOME OF THESE STORMS WILL CONTAIN LARGE HAIL OR DAMAGING WINDS. ALSO...HEAVY RAIN IS ACCOMPANYING MANY OF THESE STORMS...SO FLASH FLOODING COULD BE A PROBLEM AS WELL. BY NOON...THE SYSTEM WHICH GENERATED THE THUNDERSTORMS SHOULD HAVE PUSHED EAST OF THE AREA WITH GRADUALLY CLEARING SKIES FROM WEST TO EAST. FOR ADDITIONAL WEATHER INFORMATION...YOU MAY VISIT OUR WEB SITE AT: HTTP://WWW.DODGECITY.NET/NWS/ SLEIGHTER
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 10:30 PM CDT | Severe Thunderstorm Warning | DDC | Kearny | 45 min |
| Jun 30, 10:41 PM CDT | Severe Thunderstorm Warning | DDC | Hamilton | 49 min |
| Jun 30, 10:44 PM CDT | Severe Thunderstorm Warning | DDC | Finney | 51 min |
| Jun 30, 11:00 PM CDT | Severe Thunderstorm Warning | DDC | Kearny | 50 min |
| Jun 30, 11:23 PM CDT | Severe Thunderstorm Warning | DDC | Gray | 47 min |
| Jun 30, 11:46 PM CDT | Severe Thunderstorm Warning | DDC | Finney | 49 min |
| Jun 30, 11:53 PM CDT | Severe Thunderstorm Warning | DDC | Kearny | 17 min |
| Jul 1, 12:06 AM CDT | Severe Thunderstorm Warning | DDC | Lane, Scott | 49 min |
| Jul 1, 12:48 AM CDT | Severe Thunderstorm Warning | DDC | Lane, Ness | 47 min |
| Jul 1, 1:25 AM CDT | Severe Thunderstorm Warning | DDC | Kearny | 50 min |
| Jul 1, 1:29 AM CDT | Severe Thunderstorm Warning | DDC | Ness | 36 min |
| Jul 1, 1:51 AM CDT | Severe Thunderstorm Warning | DDC | Finney, Lane, Scott | 59 min |
| Jul 1, 1:58 AM CDT | Severe Thunderstorm Warning | DDC | Kearny | 62 min |
| Jul 1, 2:01 AM CDT | Severe Thunderstorm Warning | DDC | Pawnee | 64 min |
| Jul 1, 2:25 AM CDT | Severe Thunderstorm Warning | DDC | Finney | 45 min |
| Jul 1, 2:28 AM CDT | Severe Thunderstorm Warning | DDC | Hamilton | 47 min |
| Jul 1, 2:42 AM CDT | Severe Thunderstorm Warning | DDC | Ness | 48 min |
| Jul 1, 2:53 AM CDT | Severe Thunderstorm Warning | DDC | Gray | 62 min |
| Jul 1, 3:06 AM CDT | Severe Thunderstorm Warning | DDC | Haskell | 44 min |
| Jul 1, 3:13 AM CDT | Severe Thunderstorm Warning | DDC | Finney | 47 min |
| Jul 1, 3:21 AM CDT | Severe Thunderstorm Warning | DDC | Hamilton, Kearny | 44 min |
| Jul 1, 3:32 AM CDT | Severe Thunderstorm Warning | DDC | Grant | 48 min |
| Jul 1, 3:44 AM CDT | Severe Thunderstorm Warning | DDC | Edwards, Ford, Kiowa | 46 min |
| Jul 1, 3:54 AM CDT | Severe Thunderstorm Warning | DDC | Ford, Gray, Haskell, Meade | 46 min |
| Jul 1, 4:02 AM CDT | Severe Thunderstorm Warning | DDC | Seward, Stevens | 48 min |
| Jul 1, 4:05 AM CDT | Severe Thunderstorm Warning | DDC | Finney | 35 min |
| Jul 1, 4:14 AM CDT | Severe Thunderstorm Warning | DDC | Hamilton, Kearny | 46 min |
| Jul 1, 4:20 AM CDT | Severe Thunderstorm Warning | DDC | Barber, Comanche | 45 min |
| Jul 1, 4:32 AM CDT | Severe Thunderstorm Warning | DDC | Ford, Kiowa | 48 min |
| Jul 1, 4:40 AM CDT | Severe Thunderstorm Warning | DDC | Hamilton, Stanton | 50 min |
| Jul 1, 4:47 AM CDT | Severe Thunderstorm Warning | DDC | Clark, Ford, Meade | 48 min |
| Jul 1, 4:47 AM CDT | Severe Thunderstorm Warning | DDC | Gray | 48 min |
| Jul 1, 4:52 AM CDT | Severe Thunderstorm Warning | DDC | Barber | 48 min |
| Jul 1, 5:09 AM CDT | Severe Thunderstorm Warning | DDC | Pratt | 46 min |
| Jul 1, 5:09 AM CDT | Severe Thunderstorm Warning | DDC | Comanche | 46 min |
| Jul 1, 5:19 AM CDT | Severe Thunderstorm Warning | DDC | Kiowa | 36 min |
| Jul 1, 5:37 AM CDT | Severe Thunderstorm Warning | DDC | Barber | 48 min |
Nearby
Flash Flood Warnings in Kansas, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.